MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci Energy; SynchroSeal

INTUITIVE SURGICAL, INC da Vinci Energy; SynchroSeal
Model Number 480440-06
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Shock (2072)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a da vinci-assisted pancreatoduodenectomy procedure, the patient developed hemorrhagic shock secondary to postoperative bleeding, which required reoperation.The source and cause of the bleeding remain unclear.A synchroseal instrument was used during the procedure; however, the surgeon reported no intraoperative complications.The patient recovered and was discharged home.Additional information has been requested; however, no response has been received.
 
Additional Manufacturer Narrative
There was no allegation that a malfunction of a da vinci system, instrument, or accessory occurred.A review of the energy log shows that the synchroseal instrument (lot number: k13240829-0118) was installed 4 times on universal surgical manipulator (usm) #3.The system logs show 16 coag events with no errors, 96 seal events with 1 ¿high initial starting impedance¿ error, 125 transect events with 3 ¿high initial starting impedance¿ errors; which can typically occur when the user tries to seal/transect excessive tissue.The system logs show a "recoverable error: instrument high initial starting impedance" at the same time as one of the 3 errors seen for the transect events above.

Brand Name
da Vinci Energy
Common Device Name
SynchroSeal
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50473373
Report Number2955842-2026-37043
Device Sequence Number10203808
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(17)260831(10)K13240829
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480440-06
Device Catalogue Number480440
Device Lot NumberK13240829 0118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/31/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown